Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 4, NWS San Angelo, TX

February 19, 2017Callahan County, Shackelford County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Feb 19, 2017, 5:03 PM CST for Callahan County, Shackelford County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 19, 2017, 5:03 PM CST (23:03 UTC)
Expired
Feb 19, 2017, 6:00 PM CST
In force
57 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Callahan County, TX, Shackelford County, TX

The radar

The Dyess AFB radar (KDYX), 9 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 19, 4:07 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

121 
WUUS54 KSJT 192303
SVRSJT
TXC059-417-200000-
/O.NEW.KSJT.SV.W.0004.170219T2303Z-170220T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
503 PM CST SUN FEB 19 2017

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Callahan County in west central Texas...
  Shackelford County in west central Texas...

* Until 600 PM CST

* At 502 PM CST, a severe thunderstorm was located near Baird, moving
  north at 35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Baird around 515 PM CST. 
  Moran around 540 PM CST. 
  Albany and Ibex around 555 PM CST. 

Other locations impacted by this severe thunderstorm include Us-
283 Near The Callahan-
Shackelford County Line, McCarty Lake, Admiral, The Intersection Of
US-283 And Highway 36 and Us-180 Near The Shackelford-
Stephens County Line.

This includes Interstate 20 between Mile Markers 296 and 320.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3295 9910 3252 9910 3215 9928 3217 9962
      3295 9949
TIME...MOT...LOC 2302Z 201DEG 29KT 3232 9940 

HAIL...1.25IN
WIND...60MPH
 
$$

NAGLE
1 follow-up statement
689 
WWUS54 KSJT 192331
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
531 PM CST SUN FEB 19 2017

TXC059-192340-
/O.CAN.KSJT.SV.W.0004.000000T0000Z-170220T0000Z/
Callahan TX-
531 PM CST SUN FEB 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR CALLAHAN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.

LAT...LON 3295 9910 3252 9910 3252 9947 3295 9940
TIME...MOT...LOC 2330Z 201DEG 29KT 3253 9930 

$$

TXC417-200000-
/O.CON.KSJT.SV.W.0004.000000T0000Z-170220T0000Z/
Shackelford TX-
531 PM CST SUN FEB 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR SHACKELFORD COUNTY...

At 530 PM CST, a severe thunderstorm was located 8 miles west of
Moran, or 11 miles northeast of Baird, moving north at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Moran around 535 PM CST. 
  Albany and Ibex around 555 PM CST. 

Other locations impacted by this severe thunderstorm include McCarty
Lake, Us-180 Near The Shackelford-Stephens County Line and Us-
283 Near The Callahan-Shackelford County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3295 9910 3252 9910 3252 9947 3295 9940
TIME...MOT...LOC 2330Z 201DEG 29KT 3253 9930 

HAIL...1.00IN
WIND...60MPH
 
$$

NAGLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 3:21 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Feb 19, 3:21 PM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
321 PM CST Sun Feb 19 2017

.SHORT TERM...
(Tonight and Tomorrow)

For the middle of February, it seems an awful lot like early April
across West Central Texas today. A few light showers moved across
the area late this morning and into the early afternoon hours.
Clouds broke up enough to allow better insolation and better
instability, and showers have managed to grow into thunderstorms
this afternoon. Best coverage has been across the east and northeast
counties in the Heartland and Big Country.

Better lift approaches this evening as the main upper level trough
approaches. Air mass further west into the Concho Valley and Edwards
Plateau has been capped so far today, but this will weaken this
evening as the lift arrives. Convection should begin to blossom
across the Concho Valley and Edwards Plateau this evening and then
shift east. Best rain chances will be across the Heartland and Hill
Country counties, with smaller chances further west. Rain in the
east may continue into the morning hours on Monday across the
extreme Northwest Hill Country, but should quickly shift east and
out of the area. Warm again tomorrow with highs in the low to mid
70s.

07

.LONG TERM...
(Monday Night through Sunday)

.Dry and Unseasonably Warm...

The long term forecast remains dry, with temperatures remaining
well above seasonal normals through Thursday. The upper trough
that will pass over the forecast area tomorrow will form a closed
low which will move southeastward over the Gulf of Mexico by
Tuesday. Drier air will dominate West Central Texas through the
coming week with afternoon highs well above seasonal norms through
Thursday. Highs on Tuesday will be in the 70s and highs Wednesday
and Thursday will be in the 80s. The next cold front will move
through the area on Friday and will lower afternoon highs on
Friday and Saturday close to seasonal norms in the mid 60s.
Morning lows on Saturday will be around seasonal norms in the
upper 30s, but morning lows will warm back into the 40s on Sunday
and Monday. Sunday and Monday afternoons highs will warm back
into the 70s.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 53  72  46  74 /  40  10   0   0
San Angelo 	 51  76  44  77 /  40  10   0   0
Junction 	 52  76  44  77 /  60  20   5   0
Brownwood 	 54  74  45  76 /  80  10   5   0
Sweetwater 	 51  72  47  75 /  30   5   0   0
Ozona      	 49  72  41  76 /  40  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Feb 19, 2:06 PM CST, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service SAN ANGELO TX
206 PM CST Sun Feb 19 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-202015-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
206 PM CST Sun Feb 19 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms should become more widespread across West Central
Texas this afternoon and tonight. A few of these storms may reach
severe levels, mainly east of an Abilene to Sonora line. Although damaging
winds and large hail will be the main threats, an isolated
tornado can not be ruled out. The risk of severe storms will end
tonight as the storms push east of the area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be requested later this afternoon
or evening.

In the hours before

Special weather statement, Feb 19, 4:19 PM CST, 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
419 PM CST SUN FEB 19 2017

TXZ128-139-192315-
Callahan TX-Coleman TX-
419 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR CALLAHAN AND NORTHWESTERN COLEMAN
COUNTIES UNTIL 515 PM CST...

At 418 PM CST, Doppler radar was tracking a strong thunderstorm over
Silver Valley, or 12 miles northwest of Coleman, moving north at 35
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Oplin around 440 PM CST.
  Dudley around 450 PM CST.
  Eula around 500 PM CST.
  Clyde and Baird around 510 PM CST.

Other locations impacted by this storm include Goldsboro, Lake
Coleman, Us-283 Near The Coleman-
Callahan County Line, Admiral, The Intersection Of US-
283 And Highway 36 and Hords Creek Reservoir.

This includes Interstate 20 between Mile Markers 294 and 314.

A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.

LAT...LON 3163 9952 3163 9972 3208 9971 3208 9963
      3251 9962 3251 9922
TIME...MOT...LOC 2218Z 189DEG 31KT 3197 9957

NAGLE
Special weather statement, Feb 19, 4:33 PM CST, 30 minutes before
Special Weather Statement
National Weather Service San Angelo TX
433 PM CST SUN FEB 19 2017

TXZ066-127-192330-
Runnels TX-Taylor TX-
433 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TAYLOR AND NORTHEASTERN
RUNNELS COUNTIES UNTIL 530 PM CST...

At 433 PM CST, Doppler radar was tracking a strong thunderstorm near
Bradshaw, or 11 miles northeast of Winters, moving north at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Lawn around 450 PM CST.
  Tuscola around 500 PM CST.
  Buffalo Gap around 515 PM CST.
  View around 520 PM CST.
  Potosi and Dyess AFB around 530 PM CST.

Other locations impacted by this storm include Impact, Lake Abilene,
Camp Tonkawa, Kirby Lake and Ovalo.

This includes Interstate 20 between Mile Markers 277 and 292.

A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.

LAT...LON 3208 9963 3208 9972 3197 9972 3201 9994
      3252 9988 3252 9963
TIME...MOT...LOC 2233Z 191DEG 20KT 3207 9983

NAGLE
Special weather statement, Feb 19, 4:44 PM CST, 19 minutes before
Special Weather Statement
National Weather Service San Angelo TX
444 PM CST SUN FEB 19 2017

TXZ077-078-192330-
Schleicher TX-Sutton TX-
444 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCHLEICHER AND NORTH
CENTRAL SUTTON COUNTIES UNTIL 530 PM CST...

At 442 PM CST, Doppler radar was tracking a strong thunderstorm near
Sonora, moving northeast at 30 mph.

Frequent lightning, half inch hail and winds in excess of 40 mph
will be possible with this storm.

This strong thunderstorm will be near...
  Eldorado around 510 PM CST.

Other locations impacted by this storm include The Intersection Of
US-190 And Ranch Road 2084.

This includes Interstate 10 between Mile Markers 402 and 405.

A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.

LAT...LON 3055 10057 3061 10070 3107 10057 3095 10022
TIME...MOT...LOC 2242Z 207DEG 26KT 3064 10061
Special weather statement, Feb 19, 4:50 PM CST, 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
450 PM CST SUN FEB 19 2017

TXZ114-128-192345-
Shackelford TX-Callahan TX-
450 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAHAN AND SHACKELFORD
COUNTIES UNTIL 545 PM CST...

At 450 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles north of Baird, moving north at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Albany around 515 PM CST.
  Fort Griffin around 535 PM CST.

Other locations impacted by this storm include Us-
283 Near The Callahan-Shackelford County Line, McCarty Lake, I-
20 Near The Callahan-Eastland County Line, Us-
180 Near The Shackelford-
Stephens County Line and Big Country Baptist Assembly.

This includes Interstate 20 between Mile Markers 293 and 307.

A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.

LAT...LON 3295 9910 3252 9910 3251 9911 3243 9911
      3238 9912 3242 9963 3251 9962 3252 9961
      3295 9960
TIME...MOT...LOC 2250Z 185DEG 35KT 3250 9935

NAGLE
Local storm report, Feb 19, 4:58 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
458 PM CST SUN FEB 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             2 E CROSS PLAINS        32.13N  99.13W
02/19/2017  E0.75 INCH       CALLAHAN           TX   TRAINED SPOTTER

            PENNY SIZED HAIL

&&

EVENT NUMBER SJT1700004

PTO
Special weather statement, Feb 19, 4:58 PM CST, 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
458 PM CST SUN FEB 19 2017

TXZ066-072-192345-
Runnels TX-Tom Green TX-
458 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOM GREEN COUNTY
UNTIL 545 PM CST...

At 454 PM CST, Doppler radar was tracking a strong thunderstorm
on the east side of San Angelo, moving northeast at 35 mph.

Small hail up to half inch, and wind gusts to 40 mph, are
possible with this storm. Brief heavy rain could cause ponding
of water on roads.

This strong thunderstorm will be near...
  Veribest around 510 PM CST.
  Miles and Orient around 525 PM CST.

Other locations impacted by this storm include Harriet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outside should seek inside shelter with this storm, as
lightning activity could increase.

&&

A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.

LAT...LON 3132 10038 3139 10054 3168 10037 3161 10014
TIME...MOT...LOC 2254Z 211DEG 29KT 3141 10041

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:13 PM CSTSpecial Weather StatementSJTBrown62 min
Feb 19, 4:19 PM CSTSpecial Weather StatementSJTCallahan56 min
Feb 19, 4:33 PM CSTSpecial Weather StatementSJTTaylor57 min
Feb 19, 4:44 PM CSTSpecial Weather StatementSJTSchleicher46 min
Feb 19, 4:50 PM CSTSpecial Weather StatementSJTShackelford55 min
Feb 19, 4:58 PM CSTSpecial Weather StatementSJTTom Green47 min
Feb 19, 5:03 PM CSTSevere Thunderstorm WarningSJTMenard, Schleicher42 min
Feb 19, 5:14 PM CSTSpecial Weather StatementSJTRunnels46 min
Feb 19, 5:36 PM CSTSpecial Weather StatementSJTJones54 min
Feb 19, 5:41 PM CSTSevere Thunderstorm WarningSJTConcho, Menard49 min
Feb 19, 5:42 PM CSTSpecial Weather StatementSJTThrockmorton63 min
Feb 19, 5:47 PM CSTSpecial Weather StatementSJTKimble43 min
Feb 19, 5:54 PM CSTSpecial Weather StatementSJTCallahan66 min
Feb 19, 5:57 PM CSTSevere Thunderstorm WarningSJTKimble, Menard33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.